So idk, just roaming around the net and reading other stories of "how to cope" with WDs.. specifically mid-term use of low dose buprenorphine. I don't need to get into how much and the long long road of how I ended up here, after years of alcoholism.. but what I can share, is what I am doing to cope. I read Harley Loco in it's entirety last night, and later had the first "using dream" where I actually PASSED UP the chance to use, citing my probation. I think my *sub-conscious* has finally caught up with me in the waking world.
So now I only have to deal with the partially ridiculously lasting low-grade w/d symptoms of buprenorphine/suboxone. It's been said that use of this substance for any length of time over 4 weeks causes extended symptoms, due to the many other receptors the substance affects- other than just the opiod MU guy…
The last time I got off subs I went about 4 or 5 days (before giving up) with low blood pressure, hot and cold flashes and not much else… but it persists- and THIS is why I am compelled to write:

YOU ARE MORE THAN YOUR SYMPTOMS

It's best to try and move forward, not to dwell on the agony of slow progress, but to *replace for yourself* the dopamine that was once dependent only on opiates. This means Laughing, Sugar, Interaction with others, and other pleasurable stimulation, including hot baths- and this is the key- instead of enjoying these things while kinda half wishing they were potentiated by an opiate or what-have-you –but to enjoy these things to the fullest!! To physically, by concentration, TURN ON your pleasure receptors.. My old detox doc once told me that there are only three things that act like opiates: food/chocolate/sugar, sex and EXERCISE. Fuck man, just do a couple push-ups- right now, I'll do them with you… whew ok, a little light headed but feeling that *good energy*… drink water- a Whole Full Glass with help with electrolyte,your body's electrical functions- to help sooth the nerves… We all know about stretching and how that can help with restless legs/cramping.. and here are some other ridiculous tips that I feel are worth sharing:

Keep yourself comfortable no matter the cost/expenditure of energy involved; this includes wiping the sweat off your body and putting on warm, dry clothing.

IF, and *please* only if, you are a smoker- If found that using nicotine patches some kind of unknown secret to coping with w/d.. I found this out in Residential Treatment. It acts as a 24/7 pleasure feed and "satisfaction".. I'm using a 14mg patch which allows me to smoke a half a cig at spare intervals (like 3 cigarettes a day)- NOW, this I do because my nicotine levels have been maintained at really high levels throughout my smoking career (esp. since I'm a coffee junkie- I mean I was a barista : P )

Now, this may seem counter intuitive, but it helps me, an already caffeine addict. When I make my coffee, I add All Things satisfying/pleasure-related. This includes cocoa, a good amount of sugar, cinnamon and vanilla..and even a little extra instant coffee. ALL these things work to bringabout pleasurable/satisfying responses… and the caffeine works to help me get through the day, since I am anemic, and with the low blood pressure caused by w/d I'd probably not be able to get out of bed- But! I can't stand the sweats and I do know caffeine doesn't help- so it's a choice I have to make, a concession or compromise..

Routine is important. Every night I take a hot bath, working to enjoy it and feel it for what it is, a very pleasurable sensation.. then I read until I turn out the light.
Now, I am really lucky to have some Vistaril around, which is very much like benadryl- both anti-histamines, which can work as very mild, not habit forming (they say), tranquilizer.. and I don't really want to get into OTC "miracles" or anything like that, because any ex-junkie knows that you must "simply" ride out the storm to ever get out of it.. in any case, an anti-histamine is probably one of the safest ways to combat some of the more "icky" symptoms…

I find, that with *practice* one can actually control the symptoms to a degree.. so use your mind, use YOUR power, now that you are gaining it back. Ask the universal love for help, I promise it will not deny you, no matter what….

Good luck and thanks for listening to me ramble… xoxo
 

1 Comment
  1. bornirie 7 years ago

    Oh, and for the love of godde, EAT SOMETHING- haha… Let's be rational here… even at your best- if you don't eat you get lethargic, irritable, and light headed among other things.. I found, even during my absolute worst w/d's I could stomach one thing always:

    Sliced Green Apples with peanut butter..

    Sweet and sour, refreshing and moist enough to help get the peanut butter down- which you [probably] desperately need- protein, which will help to rapidly repair the body and its functions. Whew! <3
     

    |
    0 kudos

Leave a reply

© 2021 WebTribes Inc. | find your tribe

Log in with your credentials

or    

Forgot your details?

Create Account